MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 12MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 12MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401206X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the 12x60mm 135cm powerflex pro balloon catheter (bc) transfer rod connector leaked.There was no patient injury.The device was not returned for analysis.A device history record (dhr) review of lot 17712978 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system leakage¿ could not be confirmed as the device was not returned for analysis.The exact cause of the leakage could not be determined.Based on the limited information available for review, it is not possible to determine what may have contributed to the reported event; however, procedural/handling factors are possible.According to the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is met during manipulation, determine the cause of resistance before proceeding.¿ the ifu also states, ¿attach a 3-way stopcock to the inflation port, which is marked ¿balloon.¿ attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Purge the air from the inflation device.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
It was reported that the powerflex pro balloon catheter transfer rod connector leaked.There was no patient injury.
 
Additional Manufacturer Narrative
It was reported that the powerflex pro balloon catheter transfer rod connector leaked.Additional information was received and the shaft of the powerflex pro was leaking.There was no patient injury.A non-sterile powerflexpro 12mm6cm 135 was received coiled inside a plastic bag.The balloon was received not inflated.Per visual analysis, an external damage could be observed on the strain relief of the unit.No other anomalies were observed.Per functional analysis; pressurized water was applied to the catheter using a lab sample inflator/deflator and a leakage was observed near the hub.During the microscopic analysis of the unit, a "weakness" was observed at the union of the hub with the shaft.The shaft appeared as damaged near the hub, having appearance of external damage.This damage can be a possible contributor to the observed leakage.The unit was sent to sem analysis to determine the possible causes of this damage.The images shows a hole in the strain relief.No tool marks or mechanical damages could be confirmed.The damage cannot be concluded as an over-mold process fail since the material rupture resembles a burst, and lot testing found that the lot was in specification.The manufacturing process of the powerflex pro catheters was analyzed to determine the implemented controls for detection of the failure described on this complaint.After sem images were reviewed, it cannot be concluded that complaint failures are manufacturing-related.A device history record (dhr) review of lot 17712978 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The reported ¿body/shaft leakage¿ was confirmed through analysis of the returned device.However, the exact cause of this failure could not be conclusively determined during the analysis.Based on the limited information available for review and the product analysis, external agents in contact with the strain relief and/or applied force used during handling may have contributed to the damage noted to the strain relief.According to the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is met during manipulation, determine the cause of resistance before proceeding.¿ the ifu also states, ¿attach a 3-way stopcock to the inflation port, which is marked ¿balloon.¿ attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Purge the air from the inflation device.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the dhr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Additional information was received and section d10 and h6 was updated.The shaft of the powerflex pro was leaking.Therefore, malfunction code pta/ptca system - leakage was removed and catheter body/shaft - leakage was added.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
POWERFLEXPRO 12MM6CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7570986
Report Number9616099-2018-02173
Device Sequence Number16659835
Product Code LIT
UDI-Device Identifier20705032072806
UDI-Public20705032072806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number4401206X
Device Catalogue Number4401206X
Device Lot Number17712978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Distributor Facility Aware Date05/07/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer05/07/2018
07/19/2018
09/26/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date07/19/2018
07/31/2018
10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1